Home » Expert Q & A » Detoxification » Detox: Dr. David Sack

Xanax Withdrawal Is Difficult and Dangerous on Your Own

  • jackie Asks ...
    jackie

    hi dr.sack, my name is jackie, i have a question: i am on 1 mg. zanax a day and i am done, i am starting to withdraw and it is painful. i have blurred vision, headache, stomach nausea, dizziness, can't sleep, seeing things.

    2 years ago i tried to withdraw and had hallucinations so bad i didn't even know who i was. what can i do to make these withdraws easier? my dr. is not going to give me any more medicine?

  • Dr. David Sack Says ...
    Dr. David Sack

    Hi Jackie,

    I would advise you get medical supervision for withdrawal from Xanax - a qualified detox program can make this much more comfortable for you and will improve your odds of success dramatically. It can also be dangerous to withdraw on your own.

    Please know that withdrawal/detox is not recovery - you will need ongoing support such as a peer support group or cognitive behavioral therapy.  I recommend you consider either a 12-step program or SMART recovery to build a support network.

Find Treatment
Browse by region »